UNIGE document Scientific Article - Case report
previous document  unige:38181  next document
add to browser collection
Title

Ecstasy ingestion and fulminant hepatic failure: liver transplantation to be considered as a last therapeutic option

Authors
Henry, J
Published in Veterinary and Human Toxicology. 2001, vol. 43, no. 2, p. 99-102
Abstract Severe adverse effects due to 3,4-methylenedioxymethamphetamine (MDMA, ecstasy) are reported with increasing frequency in the medical literature. The signs of acute toxicity most often seen are fulminant hyperthermia, hyperexcitatory states, acute renal failure and hyponatraemia. In 1992, hepatotoxicity was also described with unexplained jaundice and hepatomegaly after ingestion of MDMA. We report a case of severe toxic hepatitis following ingestion of MDMA with fulminant hepatic failure which required auxiliary liver transplantation. The diagnosis was necrotic toxic hepatitis following ecstasy ingestion. The outcome was successful, and the patient was discharged from ICU 20 d after surgery. Hepatotoxic effects of MDMA seem infrequent, but may be lethal; liver transplantation is the ultimate therapeutic option in some cases.
Keywords AdultHallucinogens/adverse effectsHumansLiver Failure/chemically induced/therapyLiver TransplantationMaleN-Methyl-3,4-methylenedioxyamphetamine/adverse effectsStreet Drugs/adverse effects
Identifiers
PMID: 11308131
Full text
Article (Published version) (2.5 MB) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research group Hépatologie chirurgicale (327)
Citation
(ISO format)
GARBINO, Jorge et al. Ecstasy ingestion and fulminant hepatic failure: liver transplantation to be considered as a last therapeutic option. In: Veterinary and Human Toxicology, 2001, vol. 43, n° 2, p. 99-102. https://archive-ouverte.unige.ch/unige:38181

223 hits

0 download

Update

Deposited on : 2014-06-26

Export document
Format :
Citation style :